Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 239, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at May 2, 2006, 12:26 AM CDT for Edwards County, Wabash County, Illinois. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 2, 2006, 12:26 AM CDT (05:26 UTC)
- Expired
- May 2, 2006, 1:00 AM CDT
- In force
- 34 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
Counties Edwards County, IL, Wabash County, IL
The radar
The Evansville,IN radar (KVWX), 27 km from the middle of the area, began a volume at 05:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 1, 11:28 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 5.4 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 498 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 668 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 249 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 1:00 PM CDT, 11 hours 26 minutes earlier.
Area forecast discussion, May 1, 1:00 PM CDT, 11 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 100 PM CDT MON MAY 1 2006 .DISCUSSION... SPC OUTLOOKS SLGT RISK SVR TONIGHT FROM SRN PLAINS TO MID MS VALLEY. EARLY PM ENVIRO STILL CAPPED DUE TO AM CLOUD COVER...BUT SATELLITE SHOWS SIGNS OF MIXING AND BREAKING UP FROM THE WEST. THIS SHOULD ALLOW LOWER TROP TO DESTABILIZE DIURNALLY AND COULD ALLOW SOME CONVECTION BY 00Z AS UPSTREAM SHORT WAVE ENERGY SHOOTS OUT OF LONG WAVE TROF. THEN BOUNDARY ENTERS PLAY INTO OVERNIGHT HOURS...WITH FRONTAL LINE OF CONVECTION MOVING ACROSS FA WITH WIND/HAIL THREAT. NEW MOS SHOWS LIKELY OR BETTER POPS AND WEVE FOLLOWED ACCORDINGLY. CURRENT HWO DEPICTS THIS SCENARIO WELL AND NO UPDATE NEEDED THERE. AFTER BOUNDARY PUSHES THRU...WE SHOULD DRY WEST TO EAST TOMORROW...AND STAY DRY THRU TOMORROW NIGHT. THAT IS WHEN BOUNDARY STALLS TO SOUTH AND THEN RETURNS NORTHWARD ON WED...INITIATING NEXT CHC PCPN IN BY THEN ZONAL FLOW PATTERN. THIS PATTERN KEEPS BOUNDARY/UNSETTLED WX/PCPN CHANCES ACROSS MID MS VALLEY INTO EARLY WEEKEND...WHEN UPPER TROF DIPS DOWN OUT OF THE GREAT LAKES AND SWEEPS THE MOISTURE ON OUT OF THE LOWER OH VALLEY. THUS OUR SUN-MON FRAME LOOKS DRY TO FINISH OUT THE PACKAGE. NGM HANDLES REAL SHORT TERM AS WELL AS ANY WITH MODEL SOUNDINGS STILL DEPICTING CAP AT 18Z...ERODING SOME BY 21Z AND ALLOWING SOME CONVECTION BY 00Z. WE BLEND NGM WITH NAM THRU TIME AS GFS HAS BEEN MORE INCONSISTENT ON NEAR TERM FEATURES/HANDLING OF SHORT WAVES...BUT IN LONGER RANGE WE TREND BACK TOWARD ITS OVERALL SYNOPTIC PATTERN. THUS NEW FORECAST TEMPS GO FROM FWC/NAM MOS BLEND TO DIRECTION OF MEX MOS IN LATTER-MOST PERIODS. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
Hazardous weather outlook, May 1, 4:56 AM CDT, 19 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 456 AM CDT MON MAY 1 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-021000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 456 AM CDT MON MAY 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE FORECAST TO DEVELOP OVER SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS THIS AFTERNOON. THESE STORMS ARE EXPECTED TO EVOLVE INTO A LINE OF STORMS THAT WILL CROSS THE REMAINDER OF THE OUTLOOK AREA TONIGHT. THE PRIMARY HAZARDS WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. WHERE HEAVY RAIN SATURATED THE GROUND SUNDAY...THESE ADDITIONAL STORMS MAY CAUSE SOME LOCALIZED MINOR FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AFTER A BREAK IN THE STORMS TUESDAY...A SLIGHT RISK OF SEVERE THUNDERSTORMS RETURNS TO SOUTHEAST MISSOURI LATE TUESDAY NIGHT AND THE ENTIRE AREA ON WEDNESDAY AND WEDNESDAY NIGHT. A COLD FRONT WILL MOVE SOUTHEAST ACROSS MISSOURI ON WEDNESDAY...REACHING SOUTHERN ILLINOIS AND SOUTHWEST INDIANA BY THURSDAY MORNING. THUNDERSTORMS ALONG AND AHEAD OF THIS COLD FRONT MAY BE LOCALLY SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS. THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY AND THURSDAY NIGHT. DEPENDING ON HOW QUICKLY THE COLD FRONT MOVES SOUTH OF WESTERN KENTUCKY AND SOUTHEAST MISSOURI...THE RISK OF SEVERE THUNDERSTORMS COULD LINGER THROUGH THURSDAY. HEAVY RAIN COULD ALSO BECOME A CONCERN WITH THE SLOW MOVEMENT OF THE COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND TONIGHT. SPOTTERS ARE REQUESTED TO CHECK LATER OUTLOOKS CONCERNING THUNDERSTORM POTENTIAL WEDNESDAY THROUGH THURSDAY. MY
In the hours before
Local storm report, May 1, 11:56 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1156 PM CDT MON MAY 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 PM HAIL POPLAR BLUFF 36.76N 90.41W
05/01/2006 M0.75 INCH BUTLER MO EMERGENCY MNGR
EVENT OCCURRED AT INTERSECTION OF HIGHWAYS PP AND TT.
&&
SMITTYLocal storm report, May 2, 12:01 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1201 AM CDT TUE MAY 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1201 AM HAIL POPLAR BLUFF 36.76N 90.41W
05/02/2006 M0.75 INCH BUTLER MO EMERGENCY MNGR
EVENT OCCURRED AT INTERSECTION OF 14TH AND DAVIS.
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 2:46 AM CDT | Severe Thunderstorm Warning | PAH | Marshall | 29 min |
| May 2, 4:14 AM CDT | Severe Thunderstorm Warning | PAH | Livingston | 46 min |
| May 1, 11:04 PM CDT | Tornado Warning | PAH | Perry | 41 min |
| May 1, 11:20 PM CDT | Severe Thunderstorm Warning | PAH | Jefferson | 40 min |
| May 1, 11:45 PM CDT | Severe Thunderstorm Warning | PAH | Perry | 45 min |
| May 1, 11:58 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 47 min |
| May 2, 1:19 AM CDT | Severe Thunderstorm Warning | PAH | Perry | 41 min |
| May 2, 2:29 AM CDT | Flash Flood Warning | PAH | Hamilton, White | 3 hr |
| May 2, 4:03 AM CDT | Severe Thunderstorm Warning | PAH | Massac | 27 min |
| May 1, 10:46 PM CDT | Severe Thunderstorm Warning | PAH | Ripley | 59 min |
| May 1, 11:35 PM CDT | Severe Thunderstorm Warning | PAH | Butler | 44 min |
| May 2, 12:05 AM CDT | Severe Thunderstorm Warning | PAH | Carter | 59 min |
| May 2, 12:48 AM CDT | Severe Thunderstorm Warning | PAH | Wayne | 57 min |
| May 2, 1:27 AM CDT | Severe Thunderstorm Warning | PAH | Stoddard | 63 min |
| May 2, 1:45 AM CDT | Severe Thunderstorm Warning | PAH | Wayne | 30 min |
| May 2, 2:02 AM CDT | Severe Thunderstorm Warning | PAH | Bollinger | 27 min |
| May 2, 2:10 AM CDT | Severe Thunderstorm Warning | PAH | Scott | 35 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.